MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW VV6 PRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW VV6 PRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-2400
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Tw id#(b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during an endoscopic vessel harvesting procedure, vasoview 6 pro blade could no longer be extended; therefore, it could not be used.A new device was opened to complete the procedure.There was no significant delay.There was no patient harm.
 
Additional Manufacturer Narrative
(b)(4).Updated section: b4, d8, d9, g3, g6, h2, h3, h6, h11.The device was returned to the factory for evaluation on 09/16/2024.An investigation was conducted on 09/30/2024.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.There were no visual defects observed on the intact returned device.The c-ring was observed to be intact.The c-ring was able to be retracted and extended using the c-ring slider with no physical or visual difficulties.The bisector rod was also able to be retracted and extended within the cannula with no physical or visual difficulties; however the bisector blade was unable to be extended and retracted using the toggle.The rocker assembly was unscrewed so the individual pieces could be examined.A microscopic investigation was conducted.The pullrod ball was returned separately and therefore out of the socket of the rocker arm, providing no connection between the two components.Due to the lack of connection, the assembly came apart when the screws were removed with no physical force used.Based on the returned condition of the device and the evaluation results, the reported failure "mechanical problem" was confirmed.Engineering evaluation assessment: an engineering evaluation was conducted.A failure recreation was conducted to determine the possible root cause of the reported failure "mechanical problem".To replicate this failure, engineering obtained sample vv6 pro devices, and jammed the blade to either prevent it from extending or to prevent it from retracting.This was unable to replicate the failure and resulted in the fracturing of the plastic housing for the rocker arm of the ball joint or the rocker arm itself.Per the initial complaint investigation, the original complaint device did not have any observable damage to any of its plastic housing.In analyzing vv6 pro devices, it was noted that the nub (tip) on the ball end of the pull rod served to lock the pull rod and the plastic socket together.It was then theorized that a short, damaged, or non-existent nub, combined with the bend observed, would result in a bending (rather than compression) of the rod that would allow the ball to ¿pop¿ out of its socket without damaging the plastic housing.Attempts to remove the ball from the socket were noted to damage the nub.Additionally, unless the nub was fully removed and the rod appropriately bent, the plastic housing would still break before the ball popped out.With this knowledge engineering reexamined the complaint device.It was confirmed that there was no damage to the ball or plastic housing.Based on previous testing, engineering theorizes that mechanical disconnection could not have been affected without damaging the ball and/or plastic housing.Photo demonstrates the difficulty reinserting the ball into the socket even in the partially disassembled complaint device.To recreate the failure, and to evaluate the functionality of an improperly seated pull rod, engineering disengaged the pull rod within a vv6 device with an operational blade.To achieve this, the two, small screws on the gray slider were removed, the slider pieces separated, and the larger piece pulled away to disengage the pull rod from the rocker arm.The device was the reassembled such that the ¿ball¿ was improperly seated in the rocker arm.The device was observed to be operational in this state but would eventually fail and disengage with repeated use.In conclusion, engineering theorizes that the ball was improperly seated within the socket of the complaint device.Mechanical disconnection could not have occurred if the ball had been satisfactorily installed into its respective socket.There could have still been a mechanical connection between the toggle and the improperly seated ball.However, the blade could have encountered resistance while in use and, coupled with the slight bend in the rod, popped out fully.The lot # 3000397777 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW VV6 PRO
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key20157161
Report Number2242352-2024-01007
Device Sequence Number4236539
Product Code GEI
UDI-Device Identifier00607567700239
UDI-Public00607567700239
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091733
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberVH-2400
Device Catalogue NumberVH-2400
Device Lot Number3000397777
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTUBATION ANESTHESIA AND HLM.
Patient Age65 YR
Patient SexMale
Patient Weight90 KG